# SDR USAASB99145

- Difficulty date: June 14, 1999
- Submitted: April 26, 2000
- Operation: Air carrier
- Aircraft: N504AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23379
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Condition: Malfunctioned
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

CLT - FLT 821 - AFTER TAKEOFF AND GEAR RETRACTION, CREW RECEIVED A NOSE GEAR UNSAFE LIGHT AND A WIND NOISE FROM THE NOSE GEAR AREA ONCE THE GEAR LEVER WAS PLACED TO THE OFF POSITION FROM THE UP POSITION.  CREW PLACED GEAR LEVER BACK TO THE UP POSITION AND WIND NOISE STOPPED BUT UNSAFE LIGHT REMAINED ILLUMINATED.  CREW RECYCLED GEAR WITH SAME RESULTS.  FLIGHT RETURNED TO FIELD AT CLT AND LANDED WITHOUT FURTHER INCIDENT.  ON GEAR EXTENSION, CREW RECEIVED THE NORMAL THREE GEAR GREEN LIGHTS.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REMOVED AND REPLACED THE NOSE LANDING GEAR UPPER DRAG STRUT AND RETRACT ACTUATOR PER MM 32-21-21 AND 32-33-11.  PERFORMED NOSE LANDING GEAR EXTENSION AND RETRACTION CHECK AND ALTERNATE G
